ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Unsteady three-dimensional boundary layer flow due to a stretching surface

Rajeswari, V and Kumari, M and Nath, G (1993) Unsteady three-dimensional boundary layer flow due to a stretching surface. In: Acta Mechanica, 98 (1-4). pp. 123-141.

[img] PDF
Unsteady.pdf - Published Version
Restricted to Registered users only

Download (911kB) | Request a copy
Official URL: http://www.springerlink.com/content/j3817951722583...


In this numerical study, the unsteady laminar incompressible boundary-layer flow over a continuously stretching surface has been investigated when the velocity of the stretching surface varies arbitrarily with time. Both the nodal and the saddle point regions of flow have been considered for the analysis. Also, constant wall temperature/concentration and constant heat/mass flux at the stretching surface have been taken into account. The quasilinearisation method with an implicit finite-difference scheme is used in the nodal point region (0 less-than-or-equal-to c less-than-or-equal-to 1) where c denotes the stretching ratio. This method fails in the saddle point region (-1 less-than-or-equal-to c less-than-or-equal-to 0) due to the occurrence of reverse flow in the y-component of velocity. In order to overcome this difficulty, the method of parametric differentiation with an implicit finite-difference scheme is used, where the values at c = 0 are taken as starting values. Results have been obtained for the stretching velocities which are accelerating and decelerating with time. Results show that the skin friction, the heat transfer and the mass transfer parameters respond significantly to the time dependent stretching velocities. Suction (A > 0) is found to be an important parameter in obtaining convergent solution in the case of the saddle point region of flow. The Prandtl number and the Schmidt number strongly affect the heat and mass transfer of the diffusing species, respectively.

Item Type: Journal Article
Publication: Acta Mechanica
Publisher: Springer
Additional Information: Copyright of this article belongs to Springer.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 26 Apr 2011 10:39
Last Modified: 26 Apr 2011 10:39
URI: http://eprints.iisc.ac.in/id/eprint/36445

Actions (login required)

View Item View Item